MAUDE Adverse Event Report: MEDTRONIC MEXICO CUSTOM TUBING PACK; TUBING, PUMP, CARDIOPULMONARY BYPASS

MEDTRONIC MEXICO CUSTOM TUBING PACK; TUBING, PUMP, CARDIOPULMONARY BYPASS
Model Number CB1B33R29
Medical Device Problem Codes Crack (1135); Fluid/Blood Leak (1250)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 07/05/2023
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information that during use of a custom tubing pack, it was reported that the raceway boot for this tubing pack made of tygon tubing ruptured while being used on a patient.The occlusion of the roller head was accurately set with a direct flow probe at several positions.The pump was at 56 rpms.Approximately 50cc of blood loss was recorded. the device was replaced to complete the procedure.The patient was removed from support for the time needed to replace this item as well as exposed to additional prime volume with dilutional effect.  medtronic received additional information that the patient was out of support for approximately 2 minutes.The tubing itself ruptured causing the component to leak.There was no visible air in the tubing.A transfusion was not required as a result of this leak.
 
Additional Manufacturer Narrative
Device evaluation summary: visual inspection showed evidence of damage/split in the returned section of tubing.During the cleaning process there was a leak observed from the split.The reason for return was confirmed.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Conclusion: medtronic confirms the complaint for damage component per product analysis the product has been returned a visual inspection was done to review the reported defect.After evaluation it was not possible to determine the root cause of this complaint.However, the manufacturing process and equipment parameters were reviewed, and it was identified all controls are in place to prevent this non-conformance during assembly.Review of the device history record found no abnormalities during manufacturing that would cause or contribute to the reported event.Raw material was confirmed to be according to specification and assembly configuration show to be performed as required per specification.However, supplier will be contacted, and the response will be documented.Assessment against the medtronic risk management file pfmeca document indicates that the current risk zone does not exceed the risk zone predicted in the product pfmeca.There were no adverse patient effects as a result of this incidence.Notification was performed to manufacturing personnel present on the date of notification for them to be aware of this issue.Medtronic will continue to monitor for future occurrences and trends.Correction d3.Manufacture name and address medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CUSTOM TUBING PACK
Common Device Name
TUBING, PUMP, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc MN 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc MN 22570
MX   22570
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key17432651
Report Number2184009-2023-00869
Device Sequence Number12455079
Product Code DWE
UDI-Device Identifier00763000640552
UDI-Public00763000640552
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K171979
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/06/2024
Device Model NumberCB1B33R29
Device Catalogue NumberCB1B33R29
Device Lot Number226092186
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2023
Supplement Date Received by Manufacturer09/01/2023
Initial Report FDA Received Date08/01/2023
Supplement Report FDA Received Date09/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown